MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Model Number 121610
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 07/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that before opening the package, a foreign black material in three millimeter size was allegedly found in the package.The procedure was completed using another device.There was no patient contact.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, a black material in three millimeter size was allegedly found in the package before opening it.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one sealed monopty disposable core biopsy instrument for evaluation.During visual evaluation, the device appeared clean and it was noted that small black foreign material was noted to be on the rotational knob within the package.There were no other visual anomalies noted on the device.One electronic photo was provided and reviewed.The photo shows one sealed monopty disposable core biopsy instrument; in which a small black foreign material, was found on the top of the rotational knob within the package was visible within the photo.Therefore, based on the photo review, the reported failure can be confirmed.Therefore, based on both the photo review and the sample evaluation results - the investigation is confirmed for the reported device contamination with chemical or other material as a small black foreign material was noted to be on the rotational knob within the package in the device returned for evaluation as well as in the provided photo for review.A definitive root cause for the alleged device contamination with chemical or other material issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 07/2025), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16830912
Report Number2020394-2023-00300
Device Sequence Number17937265
Product Code KNW
UDI-Device Identifier00801741084607
UDI-Public(01)00801741084607
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121610
Device Catalogue Number121610
Device Lot NumberREGV1642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown